Hesi RN Fundamentals of Nursing
Hesi RN Fundamentals of Nursing ( 44 Questions)
The nurse is teaching a client how to self-administer low-molecular-weight heparin subcutaneously. Which instruction should the nurse include?
Choice A Reason: Massaging the injection site can cause bruising and bleeding, and is not recommended for subcutaneous heparin injections.
Choice B Reason: Rotating injections between different body sites can increase the risk of hematoma formation and skin irritation, and is not advised for subcutaneous heparin injections.
Choice C Reason: Expelling the air in the prefilled syringe can result in a loss of medication dose, and is not necessary for subcutaneous heparin injections.
Choice D Reason: Injecting in the abdominal area at least 2 inches from the umbilicus is the correct technique for subcutaneous heparin injections, as it reduces the risk of injury to blood vessels and nerves, and ensures consistent absorption of the medication.